Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Triple product identity, Quintuple product identity and Ramanujan's differential equations for the classical Eisenstein series


Author: Heng Huat Chan
Journal: Proc. Amer. Math. Soc. 135 (2007), 1987-1992
MSC (2000): Primary 14K25
DOI: https://doi.org/10.1090/S0002-9939-07-08723-0
Published electronically: March 2, 2007
MathSciNet review: 2299470
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this article, we use the triple product identity and the quintuple product identity to derive Ramanujan's famous differential equations for the Eisenstein series.


References [Enhancements On Off] (What's this?)

  • 1. G.E. Andrews, R. Askey and R. Roy, Special functions, Cambridge University Press, Cambridge, 1999. MR 1688958 (2000g:33001)
  • 2. B.C. Berndt, Ramanujan's Notebooks, Part III, Springer-Verlag, New York, 1991. MR 1117903 (92j:01069)
  • 3. B. C. Berndt, S. H. Chan, Z.-G. Liu and H. Yesilyurt, A new identity for $ (q;q)_\infty^{10}$ with an application to Ramanujan's partition congruence modulo 11, Quart. J. Math., 55 (2004), 13-30. MR 2043004 (2004k:11166)
  • 4. B. C. Berndt and A. J. Yee, A page on Eisenstein series in Ramanujan's lost notebook, Glasgow Math. J., 45 (2003), 123-129. MR 1972702 (2004a:11032)
  • 5. L. Carlitz and M.V. Subbarao, A simple proof of the quintuple product identity, Proc. Amer. Math. Soc. 32 (1972), 42-44. MR 0289316 (44:6507)
  • 6. S. Cooper, The quintuple product identity, Int. J. Number Theory 2 (2006), 115-161. MR 2217798
  • 7. J.G. Huard, Z.M. Ou, B.K. Spearman and K.S. Williams, Elementary evaluation of certain convolution sums involving divisor functions, in Number Theory for the Millennium, vol. 2, M.A. Bennett, B.C. Berndt, N. Boston, H.G. Diamond, A.J. Hildebrand and W. Philipp, eds., A K Peters, Natick, MA, 2002, pp. 229-274. MR 1956253 (2003j:11008)
  • 8. S. Lang, Introduction to modular forms, Springer-Verlag, New York, 1995. MR 1363488 (96g:11037)
  • 9. Z.G. Liu, A three term theta function identity and its applications, Adv. Math. 195 (2005), 1-23. MR 2145792 (2006c:11050)
  • 10. S. Ramanujan, On certain arithmetical functions, Trans. Cambridge Philos. Soc. 22 (1916), 159-184.
  • 11. S. Ramanujan, The lost notebook and other unpublished papers, Narosa, New Delhi, 1988. MR 0947735 (89j:01078)
  • 12. R.A. Rankin, Elementary proofs of relations between Eisenstein series, Proc. Roy. Soc. Edinburgh 76A (1976) 107-117. MR 0441870 (56:261)
  • 13. N.-D. Skoruppa, A quick combinatorial proof of Eisenstein series identities, J. Number Theory 43 (1993), 68-73. MR 1200809 (94f:11029)
  • 14. K. Venkatachaliengar, Development of elliptic functions according to Ramanujan, Technical Report, 2. Madurai Kamaraj University, Department of Mathematics, Madurai, 1988.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14K25

Retrieve articles in all journals with MSC (2000): 14K25


Additional Information

Heng Huat Chan
Affiliation: Department of Mathematics, National University of Singapore, 2 Science Drive 2, Singapore 117543
Email: matchh@nus.edu.sg

DOI: https://doi.org/10.1090/S0002-9939-07-08723-0
Received by editor(s): June 27, 2005
Received by editor(s) in revised form: December 27, 2005, and March 23, 2006
Published electronically: March 2, 2007
Communicated by: Wen-Ching Winnie Li
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society